MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH SERRATED JAW 240MM-SPEED LOCK

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH SERRATED JAW 240MM-SPEED LOCK
Model Number 399.051
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Patient weight not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Device history records review not available for reporting at this time.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during surgery a pair of reduction forceps broke.All the pieces were retrieved from the patient.There was no harm to the patient.This complaint involves one (1) part.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Part 399.051, lot t937684: release to warehouse date: july 10, 2009.Manufacture site: tuttlingen.A review of the device history records (dhr) showed that there were no issues at the time of manufacturing of this device and its sub components that would contribute to the complaint condition.No non-conformance reports (ncrs) were generated during the production of this device.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Initially reported as march 28, 2018; should have been march 27, 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during surgery on march 27, 2018 the surgeon noticed, after fixation, that the tip of a pair of reduction forceps broke off.All the pieces were retrieved from the patient with no additional medical intervention.There was no harm to the patient and no surgery delay.The patient condition was reported as stable.

Brand Name
REDUCTION FORCEPS WITH SERRATED JAW 240MM-SPEED LOCK
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7440658
Report Number2939274-2018-51805
Device Sequence Number1055130
Product Code HTD
UDI-Device Identifier10886982202253
UDI-Public(01)10886982202253
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.051
Device Catalogue Number399.051
Device Lot NumberT937684
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date04/18/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR